VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
I recently got my test results – my level is 14 nmol which I think is 5,6ng. My doctor prescribed 40,000iu once a week for 7 weeks, then 1,000iu daily as maintenance. I also want to take a multivitamin, but I cannot find one that does not contain Vitamin D. If I take the daily multivitamin with 5,000iu (the lowest I can find) in addition to the 40,000 once a week, would I be taking too much? On either dose, how long will it take (roughly) to get levels back to a good level? Thank you Thanks!

Asked by  jacjac on May 30, 2017

Answers
  •  jacjac on

    See title

    Answered by  jacjac on
  •  IAW on

    Since your Vitamin D is measured as nmol/l that indicates you do not live in the USA. In the USA most multi vitamins do not have high amounts of Vitamin D in them. So are you sure the multi has 5000 iu and not 500 iu?
    If the multi’s really have 5000 iu in them, then you could take both because the “average” of both would be just slightly over 10,000 iu a day which is the “official” upper limit.
    Does the doctor plan on testing your levels at the end of the 7 weeks? This is what we recommend to make sure your levels did rise to an appropriate level.
    We here at the VDC recommend maintaining a “healthy” level of 50ng/ml (125 nmol/l). The 1000 iu as a maintenance dosage is NOT going to be enough to maintain a “healthy” level. You will need 5000 iu a day to do that.
    It does take roughly 8 weeks to know what your level will end up being on any “given” amount of Vitamin D.
    If you end up with any new symptoms while taking the Vitamin D, come back and tell me it usually means a mineral deficiency.

    Answered by  IAW on
  •  jacjac on

    Thank you for your speedy response! I checked the multivitamin again and I realise I quoted the wrong amount – it contains 5ug. According to a converter this is only 200iu so I guess it will be fine to take both. The doctor told me to go back a month after the 7 weeks of 40,000iu to have my levels checked again. Is the 40,000 once a week, plus the 200iu a day, going to be enough to get my levels up?

    Answered by  jacjac on
  •  IAW on

    Just to be upfront, I am not a doctor or a scientist. Will your levels increase on the 40,000 iu a week, they should. Now I did not ask before if you are of average weight meaning about 150lbs because the more you weigh the more you have to take.
    I also did not stress that it is better to take smaller amounts of Vitamin D on a daily basis rather than a big dose once a week. Your level is very low. My suggestion would be taking the 40,000iu once a week and if possible (and you can get it) take some on a daily basis also and more than the 200iu. So maybe add 3000iu a day and take that on the days you do not take the 40,000iu. Do not worry about the 200iu in the multi. It is a very insignificant amount.
    I will say it again, though, a maintenance dosage of 1000iu is not enough to keep you healthy or keep your levels up. So if at the end of 7 weeks you start taking 5000iu and then get your levels checked a month later, whatever level you are at then will continue to drop because you really need eight weeks for things to “level out” once you start a new amount.
    How “sick” do you feel and do you have any health issues?

    Answered by  IAW on
  •  jacjac on

    I was trying to figure out why I have had so many cavities in my teeth during the past year or so – I’ve had 3 root canals in 18 months, despite a good oral hygiene routine! An article I read mentioned low vitamin D as a possible cause so I did a private test. When I researched it further, I found some other things that matched my symptoms – tiredness (at weekends all I want to do is stay in bed!), joint pain, trouble sleeping, and anxiety. I have only been taking the Vitamin D for a week but it seems as though the anxiety has got a lot worse in the past few days. And I don’t know if it’s related but my eye keeps twitching, which occasionally happens when I’m very tired but this past week it has almost been non-stop.

    I will get some higher dose Vitamin D too so I can maintain – my weight is (unfortunately) quite higher than average.

    Answered by  jacjac on
  •  IAW on

    If anxiety is worse, then you need a magnesium supplement. (It does NOT matter what your actual blood level is!, you can still be deficient.) Vitamin D uses a lot of magnesium! What they put in a multi is not much and is usually “magnesium oxide” which is not very bioavailable. Fancy way to say most of it ends up not being absorbed and “goes right thru you”. You need to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important! You may even need to stop the Vitamin D, take the magnesium for several days, then try again.
    Symptoms of Magnesium deficiency are •Irritability or anxiety, Nausea, Headaches, Insomnia, Fatigue, Muscle cramps/twitching, Weakness and constipation. Probably where the eye twitching is coming from also.
    Everything you mentioned can be from a lack of Vitamin D and/or magnesium deficiency.
    If the magnesium does not help those symptoms, then come back and tell me!

    Answered by  IAW on
  •  FoolUrself on

    You know what.. You are already severely deficient so I shouldn’t be worried about toxicity too much.
    Im on 100k a day myself and im noticing gradual healing every day. I was on 17 nmol a month ago im currently on 290 nmol and I dont plan on lowering dose till I feel like im done with therapy.

    Answered by  FoolUrself on

Recent Discussion

Popular Questions